Alert archive / West Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, WV

February 24, 20169 counties in West Virginia

NWS Charleston, WV issued this special weather statement at Feb 24, 2016, 5:21 PM EST for 9 counties in West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 5:21 PM EST (22:21 UTC)
Expired
Feb 24, 2016, 6:00 PM EST
In force
39 min
Issued by
NWS Charleston, WV

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Ritchie County, WV, Roane County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 828 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
828 m²/s²
0-3 km storm-relative helicity
913 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS81 KRLX 242221
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EST WED FEB 24 2016

WVZ008>011-015>020-027>029-242300-
PLEASANTS-CALHOUN-KANAWHA-JACKSON-CLAY-RITCHIE-BRAXTON-ROANE-TYLER-
DODDRIDGE-WIRT-WOOD-GILMER-
521 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
DODDRIDGE...BRAXTON...EASTERN KANAWHA...JACKSON...SOUTHEASTERN
PLEASANTS...GILMER...WIRT...CALHOUN...RITCHIE...ROANE...CLAY AND
SOUTHEASTERN WOOD COUNTIES...

AT 520 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF RAVENSWOOD TO 6 MILES EAST OF
KENNA TO NEAR BURNWELL...AND MOVING NORTHEAST AT 70 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIPLEY...SPENCER...HARRISVILLE...GLENVILLE...SUTTON...ELIZABETH...
GRANTSVILLE...CLAY...MONTGOMERY...CLENDENIN...PENNSBORO...CEDAR GROVE...
EAST BANK...GASSAWAY...GLASGOW...PRATT...GLEN...ARNOLDSBURG...BURNWELL AND
AMMA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 5 AND 81.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 123 AND 149...AND
BETWEEN MILE MARKERS 153 AND 158.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 67 AND 83.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 48.

LAT...LON 3945 8103 3915 8071 3901 8072 3895 8065
      3861 8055 3853 8065 3852 8074 3856 8079
      3851 8088 3848 8082 3841 8091 3826 8123
      3818 8133 3797 8138 3797 8142 3860 8161
      3884 8188
TIME...MOT...LOC 2220Z 231DEG 62KT 3887 8184 3865 8154 3799 8134 
$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Feb 24, 4:28 PM EST, 53 minutes earlier.

Area forecast discussion, Feb 24, 4:28 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EST WED FEB 24 2016

.SYNOPSIS...
STRENGTHENING LOW PRESSURE LIFTS THROUGH OHIO RIVER VALLEY THROUGH
TONIGHT. WRAPAROUND FLOW BRINGS COLDER TEMPERATURES AND RAIN TO
SNOW SHOWERS THURSDAY AND FRIDAY. HIGH PRESSURE THIS WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
425 PM UPDATE...HEAVY RAIN HAS ENDED ACROSS FLOOD WATCH AREA.
STILL HAVE SOME SHOWERS AND THUNDERSTORMS BUT THEY ARE MOVING
RATHER QUICKLY AND NOT LINGERING OVER ANY ONE SPOT.
THUS...CANCELLED THE FLOOD WATCH. ANY PRECIP TONIGHT INTO TOMORROW
SHOULD BE LIGHTER IN THE WRAP-AROUND FLOW.

PREVIOUS DISCUSSION...
A BROAD DEEPENING LOW PRESSURE SYSTEM
CROSSES THROUGH THE OH VALLEY AND PORTIONS OF WV THROUGH THURSDAY.
PERIODS OF RAIN WILL SPREAD EAST UNDER INCREASING LOW LEVEL WINDS.

MODELS INDICATE STRONG WINDS AT ADJACENT LOWER LEVELS FROM 40 TO
45 AT H925 LEVEL. THESE CONDITIONS WILL BRING LOW LEVEL WIND
SHEAR. THE HIGHER TERRAIN COULD EXPERIENCE 40 TO 50 MPH GUSTS...SO
MAINTAINING WIND ADVISORY THROUGH THIS EVENING.

A FLOOD WATCH ALSO CONTINUES IN EFFECT FOR SOUTHEAST OHIO AND
NORTHEAST KENTUCKY. RAIN SHOWERS ARE MOVING NORTH ACROSS THE
AREA...BUT WITH LIGHT TO MODERATE RAIN ACCUMULATIONS. ADDITIONAL
SHOWERS ARE EXPECTED TONIGHT AND OVERNIGHT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
GOOD MODEL AGREEMENT ON THE DEPARTING STORM SYSTEM THURSDAY NIGHT
AND FRIDAY...AND THE FOLLOWING CANADIAN HIGH PRESSURE SYSTEM LATER
FRIDAY AND SATURDAY. A MOIST SHORT WAVE PIVOTING SOUTHEAST ACROSS
THE AREA EARLY THURSDAY NIGHT WILL BRING A ROUND OF SNOW
SHOWERS...ESPECIALLY IN THE MOUNTAINS WHERE COLD ADVECTION AND
UPSLOPE COMBINE. THERE WILL LIKELY BE ACCUMULATIONS THURSDAY
NIGHT...BUT KEPT SNOW ACCUMS GENERALLY AN INCH OR LESS IN MUCH OF
THE LOW LANDS DUE TO WARMER GROUND AND BOUNDARY LAYER TEMPERATURE
CONSIDERATIONS. UP TO A FEW INCHES CAN BE EXPECTED THURSDAY NIGHT IN
THE HIGHER ELEVATIONS OF PARTICULARLY THE NORTHERN MOUNTAINS.
SNOW SHOWERS WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATER
THURSDAY NIGHT AND FRIDAY...WITH MOST OF THE SNOW SHOWERS
CONFINED TO THE MOUNTAINS BY FRIDAY MORNING. HIGH PRESSURE BUILDS
IN FROM THE WEST DURING FRIDAY...WITH SNOW SHOWERS ENDING IN THE
MOUNTAINS  LATE IN THE DAY. HOWEVER...CLOUDS WILL LINGER INTO
FRIDAY NIGHT BEFORE THE HIGH PRESSURE FINALLY BEINGS SUNSHINE
SATURDAY. TOTAL SNOW ACCUMULATIONS BY THE TIME THE SNOW ENDS WILL
RANGE FROM AN INCH OR LESS IN MUCH OF THE LOW LANDS TO AROUND 6
INCHES IN THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS.
TEMPERATURES WILL BE WELL BELOW NORMAL THURSDAY NIGHT THRU FRIDAY
NIGHT...AND STILL BELOW NORMAL SATURDAY DESPITE A MODEST WARMING
TREND WITH SUNSHINE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO WHOLESALE CHANGES FROM THE PREVIOUS FCST. HIGH PRESSURE STILL
EXPECTED SAT NIGHT AND SUN WITH ABOVE NORMAL TEMPS AND DRY WEATHER.
CLIPPER ARRIVES SUN EVENING INTO MON WITH GOOD MODEL CONSENSUS ON
SPATIAL AND TEMPORAL PLACEMENT OF THIS PROGRESSIVE FEATURE. BRIEF
DRY PERIOD TO FOLLOW THAT...THOUGH LINGERING SHOWERS...INCLUDING
SOME FROZEN PRECIP IN THE NRN MTNS...ARE POSSIBLE IN EASTERN ZONES
UNTIL THE NEXT SYSTEM ARRIVES MIDWEEK.

ATTENTION THEN TURNS TO THE WEST WHERE A 500 MB WAVE CROSSES THE
ROCKIES EARLY IN THE WEEK. LARGE DIFFERENCES EXIST IN GLOBAL MODEL
RUNS WITH THE OPERATIONAL GFS DEPICTING A LARGE PROGRESSIVE OPEN
WAVE THAT QUICKLY SHIFTS EASTWARD OVER THE MID OHIO VALLEY. THE
ECMWF...ON THE OTHER HAND...RAPIDLY DEVELOPS A DEEP...SLOWER-MOVING
CLOSED UPPER LOW IN THE LEE OF THE ROCKIES WHICH THEN TRACKS ACROSS
THE DEEP SOUTH...EVENTUALLY EJECTING OFF THE SOUTHEASTERN SEABOARD.
THE PARTICULAR TRACK DEPICTED IN THE 12Z RUN SEEMS SUSPECT...SO WILL
NOT RELY HEAVILY ON THAT SOLUTION UNTIL BETTER MODEL AGREEMENT
YIELDS HIGHER CONFIDENCE. ADDITIONALLY...ENSEMBLE GUIDANCE SUGGESTS
A MORE OPEN WAVE SOLUTION WITH UNSETTLED WEATHER MOVING INTO OUR
AREA...SO SKY/POP/WEATHER GRIDS MORE REFLECT THAT SCENARIO.

TEMPS FOLLOW A MIX OF CONSENSUS AND THE NATIONAL BLEND. EXPECT
GENERALLY ABOVE NORMAL TEMPS THROUGH MOST OF THE EXTENDED WITH A
COOL DOWN POSSIBLE BY THU/DAY 7.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
TRICKY FORECAST ON OUR HANDS. CONVECTION IS EVIDENT IN RADAR
IMAGES IN LINES OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF THE AREA. BRIEF IFR CONDITIONS EXPECTED ALONG
THESE SHOWERS.

THIS ACTIVITY IS ASSOCIATED WITH A BROAD LOW PRESSURE SYSTEM
EXPECTED TO TRACK FROM CENTRAL KY...NORTHEAST INTO THE GREAT LAKES
REGION. BUFKIT SOUNDING SUGGEST PCPN WILL FALL IN A LIQUID FORM
TONIGHT THROUGH AT LEAST 18Z THURSDAY. VERY COLD AIR ADVECTION
WILL FILTER IN BEHIND THE FRONT TO TRANSITION ALL PCPN TO ALL SNOW
BY THURSDAY AFTERNOON...TO CREATE A NON DIURNAL CURVE ON THURSDAY.

BY 00Z FRIDAY...THE BULK OF THE PCPN HAS PASSED THE EASTERN
MOUNTAINS. HOWEVER...LINGERING MOISTURE...AND NORTHWEST FLOW WILL
BRING PLUMES OF MOISTURE FROM LAKE MICHIGAN KEEPING CHANCES FOR
SNOW SHOWERS THROUGH THE WEEKEND.

LOW LEVEL SHEAR STILL POSSIBLE TONIGHT ONCE THE LOWER ATMOSPHERE
DECOUPLES. STRONG WINDS ALOFT WILL CONTINUE TONIGHT. MODELS SHOW
H850 WINDS 40-45 KNOTS. WITH PREVIOUS RAINFALL...LOW STRATUS COULD
DEVELOP ALTHOUGH AREAS OF FOG ARE NOT EXPECTED PER VENTILATION
EXPECTED.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING THE BANDS OF SHOWERS AND POSSIBLE LOW TOP
THUNDERSTORMS DURING THE AFTERNOON...COULD VARY FROM TAF FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EST 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  L    L    L    L    L    L    L    L    L    M    M    M
HTS CONSISTENCY  L    L    M    M    M    M    L    L    L    M    L    M
BKW CONSISTENCY  L    L    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  L    L    L    L    L    L    L    M    M    M    M    M
PKB CONSISTENCY  L    L    L    L    L    L    L    L    L    M    L    L
CKB CONSISTENCY  L    L    L    L    L    L    L    L    M    M    M    M

AFTER 00Z FRIDAY...
IN BACKLASH OF STORM...IFR CEILINGS AND VSBY POSSIBLE IN SNOW
SHOWERS MOSTLY THURSDAY INTO THURSDAY NIGHT...ESPECIALLY OVER
HIGH TERRAIN IN WEST VIRGINIA.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 2 AM EST FRIDAY FOR WVZ033>038-046-047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...ARJ/JW/MPK
NEAR TERM...ARJ/MZ
SHORT TERM...JMV
LONG TERM...26
AVIATION...ARJ
Hazardous weather outlook, Feb 24, 4:24 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EST WED FEB 24 2016

WVZ033>038-046-047-252130-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
RANDOLPH-
424 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-252130-
DICKENSON-BUCHANAN-
424 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-252130-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
424 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND ADVISORY MAY BE NEEDED THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 24, 3:47 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND GST 2 ESE LORENTZ           39.00N  80.27W
02/24/2016  M53 MPH          UPSHUR             WV   AWOS

            KW22

&&

EVENT NUMBER RLX1600637

NW
Local storm report, Feb 24, 3:49 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     NON-TSTM WND GST 2 SE STANAFORD          37.79N  81.12W
02/24/2016  M44 MPH          RALEIGH            WV   ASOS

            RALEIGH COUNTY AIRPORT

&&

EVENT NUMBER RLX1600638

NW
Special weather statement, Feb 24, 4:06 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EST WED FEB 24 2016

OHZ083-084-242145-
VINTON-JACKSON-
406 PM EST WED FEB 24 2016

...A LINE OF GUSTY SHOWERS WILL AFFECT NORTHWESTERN JACKSON AND
NORTHWESTERN VINTON COUNTIES...

AT 403 PM EST...A LINE OF GUSTY SHOWERS WAS 8 MILES EAST OF
WAVERLY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS LINE.

LOCATIONS IMPACTED INCLUDE...
JACKSON...MCARTHUR...COALTON...CREOLA...BYER...PETERSBURG...ALLENSVILLE AND
EAGLE MILLS.

LAT...LON 3917 8279 3917 8278 3918 8276 3937 8275
      3937 8252 3940 8251 3939 8230 3894 8278
      3895 8280
TIME...MOT...LOC 2103Z 212DEG 48KT 3909 8283

23
Special weather statement, Feb 24, 4:24 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EST WED FEB 24 2016

OHZ075-083>087-242200-
VINTON-LAWRENCE-ATHENS-GALLIA-MEIGS-JACKSON-
424 PM EST WED FEB 24 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...GALLIA...EASTERN
VINTON...MEIGS...NORTHEASTERN LAWRENCE AND SOUTHWESTERN ATHENS
COUNTIES...

AT 423 PM EST...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF RIO
GRANDE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENS...JACKSON...WELLSTON...GALLIPOLIS...POMEROY...OAK HILL...RIO GRANDE...
ALBANY...RUTLAND...LAKE HOPE STATE PARK...MASON...TUPPERS PLAINS...GALLIA...
WATERLOO...MIDDLEPORT...CHESTER...HAMDEN...SYRACUSE...COALTON AND ZALESKI.

LAT...LON 3939 8230 3915 8178 3900 8198 3903 8200
      3903 8203 3899 8205 3897 8209 3890 8214
      3887 8214 3865 8243 3878 8266 3885 8265
      3886 8276 3894 8275 3895 8278
TIME...MOT...LOC 2123Z 221DEG 48KT 3878 8245

12
Special weather statement, Feb 24, 4:57 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EST WED FEB 24 2016

OHZ066-067-075-076-085-WVZ008>010-242230-
MORGAN-WASHINGTON-ATHENS-MEIGS-PERRY-PLEASANTS-JACKSON-WOOD-
457 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORGAN...WASHINGTON...
NORTHEASTERN MEIGS...PERRY...ATHENS...NORTHWESTERN JACKSON...
SOUTHWESTERN PLEASANTS AND WOOD COUNTIES...

AT 456 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PATASKALA TO NEAR RAVENSWOOD...AND MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ATHENS...MARIETTA...BELPRE...NELSONVILLE...NEW LEXINGTON...
GLOUSTER...MCCONNELSVILLE...SOMERSET...BEVERLY...SHAWNEE...COOLVILLE...
CHESTERHILL...FORKED RUN STATE PARK...PERRY STATE FOREST...VIENNA...
RAVENSWOOD...WILLIAMSTOWN...BELMONT AND BOAZ.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA NEAR MILE MARKER 151...BETWEEN MILE
MARKERS 159 AND 160...AND BETWEEN MILE MARKERS 163 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 17.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 21.

LAT...LON 3991 8217 3982 8217 3982 8208 3977 8207
      3975 8164 3959 8159 3958 8148 3965 8147
      3933 8120 3890 8180 3946 8228 3947 8228
      3947 8217 3955 8216 3960 8238 3974 8236
      3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 2156Z 221DEG 40KT 3996 8263 3901 8181

12
Special weather statement, Feb 24, 5:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EST WED FEB 24 2016

WVZ008>011-015>020-027>029-242300-
PLEASANTS-CALHOUN-KANAWHA-JACKSON-CLAY-RITCHIE-BRAXTON-ROANE-TYLER-
DODDRIDGE-WIRT-WOOD-GILMER-
521 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
DODDRIDGE...BRAXTON...EASTERN KANAWHA...JACKSON...SOUTHEASTERN
PLEASANTS...GILMER...WIRT...CALHOUN...RITCHIE...ROANE...CLAY AND
SOUTHEASTERN WOOD COUNTIES...

AT 520 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF RAVENSWOOD TO 6 MILES EAST OF
KENNA TO NEAR BURNWELL...AND MOVING NORTHEAST AT 70 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIPLEY...SPENCER...HARRISVILLE...GLENVILLE...SUTTON...ELIZABETH...
GRANTSVILLE...CLAY...MONTGOMERY...CLENDENIN...PENNSBORO...CEDAR GROVE...
EAST BANK...GASSAWAY...GLASGOW...PRATT...GLEN...ARNOLDSBURG...BURNWELL AND
AMMA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 5 AND 81.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 123 AND 149...AND
BETWEEN MILE MARKERS 153 AND 158.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 67 AND 83.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 48.

LAT...LON 3945 8103 3915 8071 3901 8072 3895 8065
      3861 8055 3853 8065 3852 8074 3856 8079
      3851 8088 3848 8082 3841 8091 3826 8123
      3818 8133 3797 8138 3797 8142 3860 8161
      3884 8188
TIME...MOT...LOC 2220Z 231DEG 62KT 3887 8184 3865 8154 3799 8134

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:26 PM ESTWind AdvisoryRLXMcDowell, Wyoming48 hr
Feb 24, 12:07 PM ESTSpecial Weather StatementRLXCalhoun, Kanawha, Roane, Wirt, Wood53 min
Feb 24, 12:35 PM ESTSpecial Weather StatementRLXClay, Fayette, Raleigh, Wyoming55 min
Feb 24, 1:47 PM ESTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Doddridge, Gilmer, Lewis and 3 more58 min
Feb 24, 2:45 PM ESTSpecial Weather StatementRLXBarbour, Harrison, Randolph, Taylor, Upshur60 min
Feb 24, 4:57 PM ESTSpecial Weather StatementRLXWood33 min
Feb 24, 5:32 PM ESTSpecial Weather StatementRLXUpshur28 min
Feb 24, 5:35 PM ESTSpecial Weather StatementRLXNicholas25 min
Feb 24, 6:00 PM ESTSpecial Weather StatementRLXBarbour, Upshur30 min
Feb 24, 6:03 PM ESTSpecial Weather StatementRLXWebster27 min
Feb 24, 6:23 PM ESTSpecial Weather StatementRLXDoddridge, Harrison, Lewis, Taylor, Tyler22 min
Feb 24, 6:33 PM ESTSpecial Weather StatementRLXBarbour, Randolph, Upshur27 min
Feb 24, 6:48 PM ESTSpecial Weather StatementRLXDoddridge, Harrison, Lewis, Taylor, Tyler27 min
Feb 24, 3:13 PM ESTSpecial Weather StatementRLXPerry47 min
Feb 24, 4:06 PM ESTSpecial Weather StatementRLXVinton39 min
Feb 24, 4:24 PM ESTSpecial Weather StatementRLXGallia, Jackson, Meigs36 min

Nearby

Special Weather Statements in West Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.